Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 73, NWS Sioux Falls, SD

June 22, 20156 counties in Iowa; 4 counties in Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 22, 2015, 5:30 AM CDT for 6 counties in Iowa; 4 counties in Minnesota. It was in force for 45 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 5:30 AM CDT (10:30 UTC)
Expired
Jun 22, 2015, 6:15 AM CDT
In force
45 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Murray County, MN, Nobles County, MN

The radar

The Sioux Falls radar (KFSD), 117 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 5:37 AM CDTTSTM WND GST 952 N Sheldon, IAAWOS PEAK OF 95 MPH. HANGAR AT AIRPORT DESTROYED...DAMAGE TO PLANES. EM REPORTING OTHER DAMAGE IN NORTH SIDE OF SHELDON
Jun 22, 5:48 AM CDTTSTM WND GST 601 S Harris, IA
Jun 22, 5:56 AM CDTTSTM WND GST 623 N Windom, MN
Jun 22, 6:00 AM CDTTSTM WND GST 593 Sse Lake Park, IAMESONET STATION 3 SSE LAKE PARK /AS497/
Jun 22, 6:02 AM CDTTSTM WND GST 60Mountain Lake, MN
Jun 22, 6:07 AM CDTTSTM WND GST 604 Sse Mountain Lake, MNEMERGENCY MANAGER REPORTED ESTIMATED WINDS OF 50-60 MPH.
Jun 22, 6:07 AM CDTTSTM WND GST 663 Wnw Spencer, IAASOS STATION SPENCER MUNICIPAL AIRPORT /SPW/
Jun 22, 6:07 AM CDTTSTM WND GST 607 Sw Butterfield, MNEMERGENCY MANAGER REPORTED ESTIMATED WINDS OF 50-60 MPH.
Jun 22, 6:10 AM CDTTSTM WND DMG1 S Terril, IA12-14 INCH DIAMETER TREE SNAPPED OFF 7 FEET ABOVE THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:25 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2425 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WUUS53 KFSD 221030
SVRFSD
IAC041-059-119-141-143-167-MNC033-063-101-105-221115-
/O.NEW.KFSD.SV.W.0073.150622T1030Z-150622T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
530 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LYON COUNTY IN NORTHWESTERN IOWA...
  DICKINSON COUNTY IN NORTHWESTERN IOWA...
  NORTHERN CLAY COUNTY IN NORTHWESTERN IOWA...
  NORTHEASTERN SIOUX COUNTY IN NORTHWESTERN IOWA...
  OSCEOLA COUNTY IN NORTHWESTERN IOWA...
  NORTHERN O'BRIEN COUNTY IN NORTHWESTERN IOWA...
  SOUTHEASTERN MURRAY COUNTY IN SOUTHWESTERN MINNESOTA...
  JACKSON COUNTY IN SOUTHWESTERN MINNESOTA...
  SOUTHERN COTTONWOOD COUNTY IN SOUTHWESTERN MINNESOTA...
  NOBLES COUNTY IN SOUTHWESTERN MINNESOTA...

* UNTIL 615 AM CDT

* AT 529 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SLAYTON TO NEAR RUSHMORE TO NEAR BOYDEN...
  MOVING EAST AT 70 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WORTHINGTON AND FULDA AROUND 535 AM CDT.
  BREWSTER...ASHTON AND ROUND LAKE AROUND 540 AM CDT.
  SANBORN AROUND 545 AM CDT.
  MELVIN AROUND 550 AM CDT.
  WINDOM...LAKEFIELD...HARTLEY AND KILEN WOODS STATE PARK AROUND 555
  AM CDT.
  JACKSON IN JACKSON COUNTY...EVERLY AND BINGHAM LAKE AROUND 600 AM
  CDT.
  SPENCER IN CLAY COUNTY...MOUNTAIN LAKE AND FOSTORIA AROUND 605 AM
  CDT.
  MILFORD AROUND 610 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OKABENA...ALPHA...DELFT...DUNDEE...DICKENS...AVOCA...BIGELOW...
WILDER...KINBRAE AND IONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
      4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1029Z 270DEG 63KT 4395 9575 4366 9572 4326 9605 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
4 follow-up statements
293 
WWUS53 KFSD 221047
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
547 AM CDT MON JUN 22 2015

IAC041-059-119-141-143-167-MNC033-063-101-105-221115-
/O.CON.KFSD.SV.W.0073.000000T0000Z-150622T1115Z/
LYON IA-DICKINSON IA-CLAY IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-
MURRAY MN-JACKSON MN-COTTONWOOD MN-NOBLES MN-
547 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR EASTERN LYON...DICKINSON...NORTHERN CLAY...NORTHEASTERN SIOUX...
OSCEOLA...NORTHERN O'BRIEN...SOUTHEASTERN MURRAY...JACKSON...SOUTHERN
COTTONWOOD AND NOBLES COUNTIES...

AT 547 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF STORDEN TO 6 MILES SOUTHWEST OF
LAKEFIELD TO NEAR MELVIN...MOVING EAST AT 75 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  LAKEFIELD AROUND 550 AM CDT.
  WINDOM AND KILEN WOODS STATE PARK AROUND 555 AM CDT.
  JACKSON IN JACKSON COUNTY...MOUNTAIN LAKE...EVERLY AND BINGHAM LAKE
AROUND 600 AM CDT.
  SPENCER IN CLAY COUNTY AND FOSTORIA AROUND 605 AM CDT.
  TERRIL AROUND 615 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OKABENA...ALPHA...DELFT...DUNDEE...DICKENS...AVOCA...BIGELOW...
WILDER...KINBRAE AND IONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
      4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1047Z 269DEG 67KT 4392 9530 4363 9528 4323 9561 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
541 
WWUS53 KFSD 221059
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 AM CDT MON JUN 22 2015

IAC041-059-119-141-143-167-MNC033-063-101-105-221115-
/O.CON.KFSD.SV.W.0073.000000T0000Z-150622T1115Z/
LYON IA-DICKINSON IA-CLAY IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-
MURRAY MN-JACKSON MN-COTTONWOOD MN-NOBLES MN-
559 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR EASTERN LYON...DICKINSON...NORTHERN CLAY...NORTHEASTERN SIOUX...
OSCEOLA...NORTHERN O'BRIEN...SOUTHEASTERN MURRAY...JACKSON...SOUTHERN
COTTONWOOD AND NOBLES COUNTIES...

AT 559 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNTAIN LAKE TO JACKSON IN JACKSON COUNTY TO
NEAR EVERLY...MOVING EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  TERRIL AROUND 615 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
OKABENA...ALPHA...DELFT...DUNDEE...DICKENS...AVOCA...BIGELOW...
WILDER...KINBRAE AND IONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
      4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1059Z 270DEG 63KT 4392 9497 4363 9495 4323 9528 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
049 
WWUS53 KFSD 221105
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
605 AM CDT MON JUN 22 2015

IAC041-059-119-141-143-167-MNC033-063-101-105-221115-
/O.CON.KFSD.SV.W.0073.000000T0000Z-150622T1115Z/
LYON IA-DICKINSON IA-CLAY IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-
MURRAY MN-JACKSON MN-COTTONWOOD MN-NOBLES MN-
605 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR EASTERN LYON...DICKINSON...NORTHERN CLAY...NORTHEASTERN SIOUX...
OSCEOLA...NORTHERN O'BRIEN...SOUTHEASTERN MURRAY...JACKSON...SOUTHERN
COTTONWOOD AND NOBLES COUNTIES...

AT 604 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BUTTERFIELD TO NEAR SHERBURN TO FOSTORIA...MOVING
EAST AT 70 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...EMERGENCY MANAGEMENT REPORTED 60 MPH GUSTS IN MOUNTAIN 
LAKE AT 602 AM. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN LYON...DICKINSON...NORTHERN CLAY...NORTHEASTERN SIOUX...
OSCEOLA...NORTHERN O'BRIEN...SOUTHEASTERN MURRAY...JACKSON...SOUTHERN
COTTONWOOD AND NOBLES COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
OKABENA...ALPHA...DELFT...DUNDEE...DICKENS...AVOCA...BIGELOW...
WILDER...KINBRAE AND IONA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
      4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1104Z 270DEG 63KT 4392 9484 4363 9482 4323 9515 

HAIL...<.75IN
WIND...60MPH
 
$$

BT
142 
WWUS53 KFSD 221111
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
611 AM CDT MON JUN 22 2015

IAC041-059-119-141-143-167-MNC033-063-101-105-221120-
/O.EXP.KFSD.SV.W.0073.000000T0000Z-150622T1115Z/
LYON IA-DICKINSON IA-CLAY IA-SIOUX IA-OSCEOLA IA-O'BRIEN IA-
MURRAY MN-JACKSON MN-COTTONWOOD MN-NOBLES MN-
611 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LYON...DICKINSON...
NORTHERN CLAY...NORTHEASTERN SIOUX...OSCEOLA...NORTHERN O'BRIEN...
SOUTHEASTERN MURRAY...JACKSON...SOUTHERN COTTONWOOD AND NOBLES
COUNTIES WILL EXPIRE AT 615 AM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
NORTHWESTERN IOWA AND SOUTHWESTERN MINNESOTA.

LAT...LON 4350 9491 4303 9492 4319 9617 4365 9579
      4401 9584 4404 9486 4350 9485
TIME...MOT...LOC 1108Z 270DEG 63KT 4392 9484 4363 9482 4323 9515 

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:37 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 22, 3:37 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 AM CDT MON JUN 22 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 337 AM CDT MON JUN 22 2015

THE TWO SHORT WAVES...ONE MOVING ACROSS ND AND SOUTHERN MANITOBA...
AND THE OTHER MOVING ACROSS SD...HAVE INDEED PHASED TOGETHER AS
EXPECTED. CONVECTION HAS LIT UP LIKE A CHRISTMAS TREE AT THIS TIME
ACROSS NORTHERN AND CENTRAL/WEST CENTRAL SD...WITH THE STORMS MOVING
RAPIDLY EASTWARD. WIND IS STILL THE PRIMARY THREAT WITH THE 700MB
FLOW AROUND 45 KNOTS. AND AS SAID YESTERDAY...WE STILL HAVE A 50 TO
55 KNOT LOW LEVEL JET IN NEBRASKA FEEDING INTO 25 TO 30 KNOTS ACROSS
THE SIOUX FALLS FORECAST AREA PROVIDING NOT ONLY GOOD INFLOW FOR THE
STORMS BUT ALSO STRONG SPEED CONVERGENCE. THERE IS A COUPLE OF
THINGS TO CONSIDER HOWEVER WHICH COULD POTENTIALLY LIMIT SOME WIND
POTENTIAL. FIRST...THE AFOREMENTIONED LOW LEVEL JET DOES BEND TO A
WSW DIRECTION AHEAD OF THE COLD FRONT BY 12Z...WHERE AS NOW IT IS
MORE OUT OF THE SW AND SSW. THEREFORE SOME OF THE STRONGEST INFLOW
COULD ACTUALLY GET CUTOFF VERY LATE TONIGHT AS THE STORMS APPROACH I
29. THE OTHER LIMITING FACTOR IS THE DEPTH OF THE TEMPERATURE
INVERSION. IT IS NOT TOO BAD THROUGH 09Z OR 10Z...AVERAGING A DEPTH
OF AROUND 1 KM...SHALLOW ENOUGH THAT THE WIND CAN PUNCH THROUGH. BUT
BY 12Z...THE INVERSION STRENGTHENS ACCORDING TO THE MODELS CLOSER TO
A DEPTH OF 1.5 KM WITH A SHARPER INVERSION...WHICH THE ACTIVITY BY
THEN WILL BE CLOSE TO I 29. SO THESE FACTORS WILL NEED WATCHED. WITH
BULK SHEAR VECTORS AROUND 50 TO 60 KNOTS...SURE AM THINKING THAT
SEVERE WIND IS A THREAT.

OTHERWISE THE BULK OF THE DAY WILL SEE DECREASING CLOUDS...AND MILD
TEMPERATURES IN THE 80S. THE COLD AIR ADVECTION AND NORTHWEST WINDS
ARE A LITTLE STRONGER TODAY THEN THEY WERE ON SATURDAY. BUT GOOD
MIXING WILL STILL ALLOW FOR STRONG WARMING.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 337 AM CDT MON JUN 22 2015

TUESDAY LOOKS TO BE RELATIVELY QUIET WITH HIGH PRESSURE MOVING
ACROSS THE REGION. BY LATE IN THE AFTERNOON AS THE HIGH SHIFTS OFF
TO THE EAST...MODELS SUGGEST MID LEVEL MOISTURE WOULD INCREASE TO
THE POINT THAT THE ATMOSPHERE WOULD BE UNSTABLE LIFTING FROM NEAR
700 MB.  LEFT A LOW CHANCE POP THROUGH THE LATE AFTERNOON HOURS...
NEAR SIOUX CITY...WITH BETTER CHANCES OVERNIGHT AS MID LEVEL
MOISTURE CONTINUES TO INCREASE.

WITH THAT SAID. ...CONVECTION CHANCES ARE STILL FAR FROM A GUARANTEE
AS PRIMARY WARM FRONT LOOKS TO BE SITUATED FURTHER TO THE SOUTH
ALONG I-80 WITH THE LOW LEVEL JET FOCUSED SOUTH OF THE FRONT.  IF
CONVECTION IS ABLE DEVELOP WITH THESE TWO FEATURES...WILL LIKELY BE
LEFT HIGH AND DRY LIKE THE ECMWF SUGGESTS.

WEDNESDAY IS CONDITIONAL...BUT HAVE A COLD FRONT MOVING THROUGH IN
AFTERNOON AND EVENING HOURS.  HAVE THE POTENTIAL FOR AFTERNOON AND
EVENING CONVECTION WITH THE FRONTAL PASSAGE...THOUGH THERE IS A
SIZABLE CAP THAT NEEDS TO BE OVERCOME.  FOR NOW...HAVE LEFT POPS IN
THE MID RANGE.

FLOW PATTERN TRANSITIONS TO NORTHWESTERLY IN THE MID-UPPER LEVELS
THURSDAY THROUGH THE WEEKEND AS STRONG UPPER RIDGE BUILDS OVER THE
WESTERN CONUS. WITH WEAK WAVES SLIDING THROUGH THE FLOW...WILL KEEP
LOW PRECIP CHANCES IN THE FORECAST THURSDAY NIGHT THROUGH SATURDAY
NIGHT. TEMPERATURES WILL BE WITHIN A FEW DEGREES OF NORMAL FOR LATE
JUNE...WITH HIGHS LARGELY IN THE UPPER 70S TO LOWER 80S AND LOWS IN
THE UPPER 50S TO LOWER 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 700 PM CDT SUN JUN 21 2015

MAIN CONCERNS THIS PERIOD WILL BE THE THUNDERSTORM THREAT AND
POTENTIAL FOR STRONG WINDS AND HAIL. THE BEST CHANCES FOR THIS
ACTIVITY WILL BE ALONG AND NORTH OF INTERSTATE 90...CLOSEST TO
MIDNIGHT TO 2 AM NEAR KHON AND 3 AM TO 6 AM AROUND KFSD. AFTER
THIS CLOUDS WILL GRADUALLY CLEAR AND WINDS WILL LIKELY GUST TO 25
TO 30 MPH AT TIMES MONDAY AFTERNOON FROM THE NORTH AND NORTHWEST.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...MJ
LONG TERM... /JH
AVIATION...08
Hazardous weather outlook, Jun 21, 6:29 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
629 PM CDT SUN JUN 21 2015

SDZ038>040-052>061-222330-
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-
AURORA-DAVISON-HANSON-MCCOOK-
629 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...TONIGHT
STRONG THUNDERSTORMS WILL DEVELOP OVER NORTHWEST SOUTH DAKOTA AND
SOUTHERN NORTH DAKOTA THIS EVENING. THE STORMS ARE EXPECTED TO
CONTINUE TO DEVELOP SOUTHEAST...LIKELY FORMING INTO A LINE. THE
HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE FROM ABOUT
MIDNIGHT TO 3 AM WHEN WINDS TO 75 MPH AND HAIL TO THE SIZE OF
HALF DOLLARS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ001>003-012>014-MNZ071-072-080-081-089-090-097-098-SDZ062-
065>067-222330-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-LINCOLN MN-
LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-MINNEHAHA-
HUTCHINSON-TURNER-LINCOLN SD-
629 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

AN ORGANIZED CLUSTER OF THUNDERSTORMS IS EXPECTED TO MOVE
SOUTHEAST INTO THE AREA LATE TONIGHT...WITH THE BEST CHANCE
BETWEEN 2 AM AND 6 AM. THE MAIN THREATS WITH ANY OF THESE STORMS
WILL BE WIND GUSTS TO 75 MPH AND HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IAZ020>022-031-032-NEZ013-014-SDZ050-063-064-068>071-222330-
PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-GREGORY-
CHARLES MIX-DOUGLAS-BON HOMME-YANKTON-CLAY SD-UNION-
629 PM CDT SUN JUN 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...NORTHEAST NEBRASKA...SOUTH CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT...ESPECIALLY AFTER 3 AM. THE MAIN THREATS WILL BE WIND
GUSTS TO 65 MPH AND HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 22, 4:39 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
439 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND GST     3 SW CHAMBERLAIN        43.78N 99.37W
06/22/2015  M73 MPH          BRULE              SD   MESONET

            SDSU SITE

&&

AF
Local storm report, Jun 22, 4:43 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
443 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 AM     TSTM WND GST     3 S SALEM               43.68N 97.39W
06/22/2015  M57 MPH          MCCOOK             SD   LAW ENFORCEMENT

&&

AF
Local storm report, Jun 22, 4:54 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
454 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 AM     TSTM WND GST     5 W SIOUX FALLS         43.54N 96.84W
06/22/2015  M82 MPH          MINNEHAHA          SD   TRAINED SPOTTER

            CAR MOUNTED ANEMOMETER

&&

AF
Local storm report, Jun 22, 4:58 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     TSTM WND GST     3 NNW SIOUX FALLS       43.58N 96.74W
06/22/2015  M69 MPH          MINNEHAHA          SD   ASOS

&&

AF
Local storm report, Jun 22, 4:59 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 AM     TSTM WND GST     3 WNW ROWENA            43.54N 96.62W
06/22/2015  E80 MPH          MINNEHAHA          SD   NWS EMPLOYEE

&&

AF
Local storm report, Jun 22, 5:04 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
504 AM CDT MON JUN 22 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 AM     TSTM WND GST     1 ENE GARRETSON         43.72N 96.49W
06/22/2015  E65 MPH          MINNEHAHA          SD   TRAINED SPOTTER

            10 IN DIAMETER TREE DOWN

&&

AF

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:41 AM CDTSevere Thunderstorm WarningFSDLyon34 min
Jun 22, 5:06 AM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux39 min
Jun 22, 5:20 AM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Plymouth, Sioux, Woodbury40 min
Jun 22, 5:23 AM CDTSevere Thunderstorm WarningFSDDickinson, O'Brien, Osceola37 min
Jun 22, 5:34 AM CDTHigh Wind WarningFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more2 hr
Jun 22, 5:52 AM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 1 more53 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.